I am a little concerned but before I rush out to my doctor's I wanted some opinions. The past month I feel like the incredible shrinking woman. I am a 27 year old woman who is 5 foot 6 inches and forever stayed steady at 145 range. My clothes are getting really baggy so i just stepped on the scale and now I weigh 134 lbs. I haven't weighed that since i was a junior in highschool. I have been getting light headed and dizzy a lot lately and am very awake at night and have a hard time falling asleep. Then come morning I have a hard time waking up and going to work and feel tired all day long. I have been a bit stressed out latelty but i haven't changed my eating habits I make sure to eat three meals a day whether I feel like it or not. Can anyone give some idea's???
Thanks for writing to the forum!
Unintentional and unexplained weight loss of this magnitude is definitely not good. There are many causes like worms in stool, depression, anorexia nervosa, AIDS, cancers especially colon cancers, drug abuse, infections and loss of appetite. Loss of appetite can again be due to certain medications, drug abuse, depression, AIDS, acute and chronic infections, cancers and hypothyroidism. Either you do not eat well or there is increased metabolism as in hyperthyroid states, HIV, cancer etc. Poor absorption as in irritable bowel syndromes and malabsorption syndromes too is possible. Malabsorptin syndromes are seen in intestinal tuberculosis, HIV, tropical sprue, parasites in stool and Whipple’s Disease.
I have enumerated the possibilities that come to my mind right now. Hope this helps. Please consult your gastroenterologist. Please let me know if there is any thing else and do keep me posted. Take care!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.